MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 9MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 9MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400904S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the powerflex pro balloon catheter was delivered and inflate however, it ruptured at four atmospheres (4 atm).Therefore it was replaced with a new power flex pro balloon catheter, a smart stent was implanted in the target lesion without any issue and the procedure completed successfully.There was no reported patient injury.The target lesion was the common iliac artery.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.The device was prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17393950 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although unknown) may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
It was reported that the power flex pro balloon catheter was delivered and inflate however, it ruptured at 4 atm.Therefore it was replaced with a new power flex pro balloon catheter, a smart stent was implanted in the target lesion without any issue and the procedure completed successfully.There was no reported patient injury.The target lesion was the common iliac artery.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.

Brand Name
POWERFLEXPRO 9MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 32575
MDR Report Key6812988
Report Number9616099-2017-01353
Device Sequence Number969550
Product Code LIT
UDI-Device Identifier20705032059937
UDI-Public20705032059937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model Number4400904S
Device Catalogue Number4400904S
Device Lot Number17393950
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2017
Initial Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1